Topical triamcinolone induced Cushing syndrome: A case report

Oliver Taylor, Juan Diego Mejia-Otero, Grace M. Tannin, Katherine Gordon

Research output: Contribution to journalArticlepeer-review

Abstract

We present a case of iatrogenic Cushing syndrome and adrenal insufficiency in a newborn secondary to an overuse of triamcinolone cream 0.1% prescrived for the treatment of diaper dermatitis.This case highlignts the risks of systemic absorption when prescribing topical medications in the diaper area of an infant, and the importance of caution and proper follow up when prescribing even mid potency steroids to pediatric patients.

Original languageEnglish (US)
Pages (from-to)582-584
Number of pages3
JournalPediatric dermatology
Volume37
Issue number3
DOIs
StatePublished - May 1 2020

Keywords

  • corticosteroid-topical
  • diaper dermatitis
  • endocrine disorders

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Dermatology

Fingerprint

Dive into the research topics of 'Topical triamcinolone induced Cushing syndrome: A case report'. Together they form a unique fingerprint.

Cite this